advertisement
Question
Posted by: Nicolai | 2010/11/10

Next step after nothing is working

Hi Prof,

Im sure you remember the ongoing saga with my mom. Since being on the Risperlet + Fluoxetine she has now lost the ability to talk, to eat, to get to the bathroom. Her mind has just been sucked away. She will be turning 60 at the end of the month and to be honest, I m at the end of my tether. I don''t know where else to turn to, my boss has warned me that Ive taken off too many days (looking after her). The Gp''s cant help, Thambo memorial couldn''t, three psychiatrists couldn''t help. I''ve exhausted myself and my resources but to no avail. Where to from here? Sterkfontein was was Ms Fernandez from Tara informed the GP whom I consulted. I cant send her there - she is not a criminal. Demented - perhaps.

Any advise for this rather bleak, hopelessly tired Nicolai.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Hi Nicolai - sorry to hear of this situation.
I really wonder what is going on. What you describe sounds like a really severe and rapidly increasing form of dementia or some oher neurological disorder. One wouldn't expect the drugs mentioned to have this impact unless given in unusually high doses.
Thambo memorial ought to be able to at least give you a clear diagnosis and prognosis ( a clear statement of the likely outlook and progress and response to treatment of that condition ) ; and I don't think much of any psychiarists who can't be more helpful that what you seem to be describing.
I don't quite understand the reference to the person from Tara - was there a suggestion that she be taken to Tara for further care ? That might be a good idea, and Tara is not an institution for criminals, but has for decades been a general psychiatric care establishment.
And it is supposed to be linked to the Dept of Psychiatry at Wits, so it might later be possible once she is there, to arrange for someone from the Wits Dept. to see and re-assess her and advise. If they still have medical students around, that can also help, as if they can be gotten interested in someone, they have the possibility to research the issue and ask questions of the specialists.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2010/11/10

Hi Nicolai - sorry to hear of this situation.
I really wonder what is going on. What you describe sounds like a really severe and rapidly increasing form of dementia or some oher neurological disorder. One wouldn't expect the drugs mentioned to have this impact unless given in unusually high doses.
Thambo memorial ought to be able to at least give you a clear diagnosis and prognosis ( a clear statement of the likely outlook and progress and response to treatment of that condition ) ; and I don't think much of any psychiarists who can't be more helpful that what you seem to be describing.
I don't quite understand the reference to the person from Tara - was there a suggestion that she be taken to Tara for further care ? That might be a good idea, and Tara is not an institution for criminals, but has for decades been a general psychiatric care establishment.
And it is supposed to be linked to the Dept of Psychiatry at Wits, so it might later be possible once she is there, to arrange for someone from the Wits Dept. to see and re-assess her and advise. If they still have medical students around, that can also help, as if they can be gotten interested in someone, they have the possibility to research the issue and ask questions of the specialists.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement